Alert archive / Oklahoma / Areal Flood Warnings in 2021

Areal Flood Warning 6, NWS Norman, OK

May 25, 20216 counties in Oklahoma

NWS Norman, OK issued this areal flood warning at May 25, 2021, 7:42 AM CDT for 6 counties in Oklahoma. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2021, 7:42 AM CDT (12:42 UTC)
Expired
May 25, 2021, 11:45 PM CDT
In force
16 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

Counties Atoka County, OK, Bryan County, OK, Coal County, OK, Johnston County, OK, Marshall County, OK, Pontotoc County, OK

The radar

The Norman radar (KTLX), 134 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 0.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 668 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
668 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this areal flood warning went out at May 25, 6:34 AM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, May 25, 6:34 AM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Norman OK
634 AM CDT Tue May 25 2021

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 257 AM CDT Tue May 25 2021

Showers and thunderstorms over southeastern Oklahoma are ahead of
a weak upper wave over north central TX this morning. Other
showers may form with this feature over south central and
southeastern OK through the morning. With the synoptic pattern
changing and a return of weak westerlies, the dry line is expected
to mix into northwestern OK later this afternoon. Strong heating
is expected in mostly sunny conditions behind the dry line and
thunderstorms will form in the moderately large CAPE region. Some
of these are expected to move into western OK by evening and be
severe. They are should diminish several hours after sunset as
they move east.

&&

.LONG TERM...
(Wednesday through Monday)
Issued at 231 AM CDT Tue May 25 2021

After a long period of rainy weather, stuck under a plume of
moisture between high and low mid level pressure systems, the
synoptic pattern is finally becoming more progressive. Still lots of
rain, but with a little more kick (Thursday in particular is showing
potential for severe storms).

Wednesday - Showers and storms associated with a shortwave moving
through the area may linger into Wednesday east of I-35. While
abundant moisture and modest instability should support thunder,
severe weather is not expected.

Models hint at dryline development in Kansas and the panhandles
again Wednesday afternoon. These storms will have the potential to
push into western parts of the forecast area before weakening
Wednesday night. A few storms could still be strong to marginally
severe as they cross the border.

Thursday - A shortwave trough will make its way across the Great
Plains Thursday evening as a cold front enters northwest Oklahoma.
Abundant moisture and adequate instability will still be in place
ahead of this boundary, setting us up with a recipe for severe
weather (with hail and wind as the main hazards) late on Thursday.

Friday and Saturday - The aforementioned front is projected to stall
around or south of the Red River (though confidence in placement is
low due to potential effects of aforementioned convection). Rain
chances Friday into the early weekend will be concentrated in the
vicinity of this front, especially as another shortwave makes its
way across the state.

Some subtle ridging early next week may provide a brief reduction in
PoPs before another trough moves in causing rain chances to
increase. NBM does seem on the aggressive side with PoPs this far
out, however, cluster analysis does suggest a fairly narrow ensemble
envelope keying in on that deep trough.

Day

&&

.AVIATION...
(12Z TAFS)
Issued at 522 AM CDT Tue May 25 2021

MVFR conditions are expected much of the morning before ceilings
lift at most TAF sites. Thunderstorms are expected to enter
western Oklahoma this evening and affect TAF sites as far as
central Oklahoma by late evening.

&&

.UPPER AIR...
Issued at 236 PM CDT Mon May 24 2021

No upper air flights are planned at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  82  66  85  70 /  40  50  20  10
Hobart OK         85  64  89  68 /  30  30  10  20
Wichita Falls TX  85  68  88  71 /  50  30  10  10
Gage OK           88  61  89  67 /  20  50  10  20
Ponca City OK     82  64  86  69 /  40  60  20  20
Durant OK         81  69  84  71 /  80  30  30   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...09
LONG TERM....14
AVIATION...09
Hazardous weather outlook, May 25, 4:05 AM CDT, 3 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
405 AM CDT Tue May 25 2021

OKZ004>048-050>052-TXZ083>090-260915-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
405 AM CDT Tue May 25 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
There is a slight risk of severe thunderstorms across much of
western Oklahoma and parts of western north Texas this evening.
Storms are expected to develop along a dryline in the panhandles
up into Kansas late this afternoon, then make their way eastward
into Oklahoma and western north Texas this evening. Main hazards
will be hail to the size of golfballs and winds up to 70 mph.
Most likely time for severe storms will be between 6pm and 2am.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel across
western Oklahoma and western north Texas should prepare for
severe weather operations this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
Most days will see a chance for thunderstorms this week with
Thursday having the greatest chance for severe weather.

There is a slight risk for severe thunderstorms in far northwest
Oklahoma Wednesday evening.

There is an enhanced risk for severe thunderstorms Thursday
evening and overnight across most of Oklahoma with a slight risk
extending into western north Texas.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 12:00 AM CDTSpecial Weather StatementOUNJackson30 min
May 25, 8:15 AM CDTRiver Flood WarningOUNAtoka4 days
May 25, 10:39 AM CDTRiver Flood AdvisoryOUNBryan80 min
May 25, 11:59 AM CDTRiver Flood WarningOUNBryan8 hr
May 25, 1:17 PM CDTSpecial Weather StatementOUNCleveland28 min
May 25, 1:31 PM CDTSpecial Weather StatementOUNCotton44 min
May 25, 2:22 PM CDTSpecial Weather StatementOUNJefferson38 min
May 25, 3:02 PM CDTSpecial Weather StatementOUNJefferson43 min
May 24, 11:30 PM CDTSpecial Weather StatementOUNFoard, Knox30 min
May 25, 12:55 AM CDTSpecial Weather StatementOUNBaylor, Knox35 min
May 25, 1:00 PM CDTSpecial Weather StatementOUNClay30 min

Nearby

Areal Flood Warnings in Oklahoma, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.